Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 78, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 14, 2018, 2:12 PM CDT for Pearl River County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 2:12 PM CDT (19:12 UTC)
- Expired
- Jun 14, 2018, 2:40 PM CDT
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909 WUUS54 KLIX 141912 SVRLIX MSC109-142000- /O.NEW.KLIX.SV.W.0078.180614T1912Z-180614T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service New Orleans LA 212 PM CDT THU JUN 14 2018 The National Weather Service in New Orleans has issued a * Severe Thunderstorm Warning for... Central Pearl River County in southern Mississippi... * Until 300 PM CDT. * At 211 PM CDT, a severe thunderstorm was located near Mcneil, or 11 miles north of Picayune, moving east at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Mcneil. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3062 8979 3080 8974 3078 8951 3054 8957 TIME...MOT...LOC 1911Z 284DEG 9KT 3070 8969 HAIL...<.75IN WIND...60MPH $$ KLG
1 follow-up statement
765
WWUS54 KLIX 141940
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
240 PM CDT THU JUN 14 2018
MSC109-141950-
/O.CAN.KLIX.SV.W.0078.000000T0000Z-180614T2000Z/
Pearl River MS-
240 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PEARL RIVER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.
LAT...LON 3062 8979 3080 8974 3078 8951 3054 8957
TIME...MOT...LOC 1931Z 284DEG 9KT 3068 8961
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:14 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 14, 12:14 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1214 PM CDT Thu Jun 14 2018 .AVIATION... Scattered convection will once again be the primary concern through the forecast period. Away from any showers and thunderstorms, VFR conditions will prevail through the period. Have included VCTS wording at all of the terminals through the afternoon hours, and included TEMPO wording at KMCB for a couple of hours this afternoon to reflect the convective risk. At KGPT, overnight convection could develop and have a PROB30 group through the overnight hours to reflect the risk. If convection directly impacts a terminal, an hour or less of IFR visibility restrictions and gusty winds can be expected. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 72 90 71 88 / 40 70 30 60 BTR 73 90 73 89 / 40 30 20 50 ASD 73 89 73 88 / 30 50 20 50 MSY 76 88 77 88 / 30 40 20 50 GPT 76 88 76 87 / 30 50 30 50 PQL 72 88 73 87 / 50 60 30 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Jun 14, 11:15 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1115 AM CDT Thu Jun 14 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-150415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1115 AM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected over the area through the early evening hours before dissipating. Some storms could become strong during the day producing strong winds, frequent lightning, and locally heavy rainfall that could cause localized flooding of low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous thunderstorms are expected to develop from late morning through the early evening hours each day through Wednesday. Some of these storms could become strong and possibly severe producing strong winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
In the hours before
Special weather statement, Jun 14, 2:06 PM CDT, 6 minutes before
Special Weather Statement National Weather Service New Orleans LA 206 PM CDT THU JUN 14 2018 MSZ077-080-141930- Hancock-Pearl River- 206 PM CDT THU JUN 14 2018 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HANCOCK AND CENTRAL PEARL RIVER COUNTIES... At 204 PM CDT, a cluster of strong thunderstorms were located near Poplarville, moving east at 10 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Poplarville and Mcneil. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3059 8977 3086 8977 3085 8934 3055 8934 TIME...MOT...LOC 1904Z 276DEG 10KT 3074 8956 KLG
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:06 PM CDT | Special Weather Statement | LIX | Pearl River | 24 min |
| Jun 14, 2:35 PM CDT | Special Weather Statement | LIX | Jackson | 40 min |
| Jun 14, 3:06 PM CDT | Special Weather Statement | LIX | Pearl River | 39 min |
| Jun 14, 3:11 PM CDT | Special Weather Statement | LIX | Jackson | 34 min |
| Jun 14, 6:26 PM CDT | Areal Flood Advisory | LIX | Amite | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.